New Jersey, 2014Damaging Winds in New Jersey, August 12 to 13, 2014
August 12 to 13, 2014 · NWS PHI · 2 events in 2 counties and zones
A low pressure system that formed along a warm, in addition to flooding downpours, triggered a couple of severe thunderstorms in central and southern New Jersey during the night of the 12th. The combination of flash flooding, lightning and high winds caused about 4,500 homes and businesses to lose power in the southern half of New Jersey.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system that formed along a warm, in addition to flooding downpours, triggered a couple of severe thunderstorms in central and southern New Jersey during the night of the 12th. The combination of flash flooding, lightning and high winds caused about 4,500 homes and businesses to lose power in the southern half of New Jersey.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 12, 10:06 PM EST, 2 minutes earlier.
Area forecast discussion, Aug 12, 10:06 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1106 PM EDT TUE AUG 12 2014
.SYNOPSIS...
LOW PRESSURE WAS CENTERED TO THE NORTH OF LAKE HURON THIS
EVENING WITH A COLD FRONT EXTENDING SOUTHWARD TO THE UPPER OHIO
RIVER VALLEY AND THE TENNESSEE RIVER VALLEY. THE LOW IS FORECAST
TO MOVE NORTHWARD INTO WESTERN QUEBEC AND IT SHOULD PULL THE
FRONTAL BOUNDARY THROUGH OUR REGION ON WEDNESDAY MORNING. A
SECONDARY COLD FRONT IS EXPECTED TO FOLLOW ON THURSDAY. HIGH
PRESSURE FROM THE WEST IS ANTICIPATED TO BUILD ACROSS OUR REGION
FOR FRIDAY AND SATURDAY. A WEAK COLD FRONT FROM THE NORTHWEST IS
FORECAST TO ARRIVE ON SUNDAY FOLLOWED BY ANOTHER AREA OF HIGH
PRESSURE.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
11 PM: OCEAN MONMOUTH MIDDLESEX AND MORRIS COUNTIES SHOULD BE
ALERT FOR EXCESSIVE RAIN BETWEEN 03Z AND 10Z. WE ARE NOT ISSUING A
FFA PER OFFICE COLLAB BUT IT APPEARS PATH OF SFC LOW HAS PORTIONS
OF THOSE COUNTIES TARGETED WITH 2-4 INCHES OF RAIN IN 2 TO 3 HOURS
FROM AS THE PRIMARY LIFT MOVES NWD THROUGH THIS AREA.
OTRW MONITORING CIRCULATIONS FOR SVR WITHIN THE BAND OF EXCESSIVE
SHORT TERM RAIN MOVING NWD THRU SNJ.
40 KT AT KMIV 0249Z. 6.5 INCHES IN 3 HRS THERE WITH STORM TOTAL
7.5 INCHES. 911 CENTER CALL THERE NO EXTREME CONDITIONS IN
CUMBERLAND COUNTY AS OF 1045PM.
MORE LATER..
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE ENTIRE SYSTEM QUICKLY BEGINS TO WRAP UP AS IT MOVES TOWARDS
THE NORTHEAST AND AWAY FROM OUR REGION. THERE COULD STILL BE A FEW
STRAY SHOWERS THROUGH THE MORNING HOURS ACROSS THE NORTHERN ZONES
AS DRIER AIR WORKS IN FROM THE WEST-NORTHWEST. MID-LEVEL TROUGH
AXIS SWINGS THROUGH BY LATER IN THE AFTERNOON DURING PEAK HEATING
AND COULD TOUCH OFF A FEW MORE SHOWERS...MOSTLY NORTHERN SECTIONS.
TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL IN THE WAKE OF THE
DEPARTING SYSTEM. BLEND OF THE MET/MAV LOOKS GOOD.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A MID LEVEL LONG WAVE TROUGH IS FORECAST TO INFLUENCE THE
NORTHEASTERN STATES INTO THE WEEKEND AS IT DRIFTS TO THE EAST.
SHORT WAVES TRAVELING IN THE CYCLONIC FLOW IN COMBINATION WITH
DAYTIME HEATING SHOULD RESULT IN THE DEVELOPMENT OF AFTERNOON
CUMULUS, ESPECIALLY ON THURSDAY AND FRIDAY. THURSDAY'S SHORT WAVE
IS EXPECTED TO BRING SCATTERED TO ISOLATED RAIN SHOWERS DURING THE
AFTERNOON AND EARLY EVENING ALONG WITH A REINFORCING SHOT OF
RELATIVELY COOL AND DRY AIR IN ITS WAKE. SURFACE HIGH PRESSURE IS
ANTICIPATED TO KEEP BOTH FRIDAY AND SATURDAY FREE OF
PRECIPITATION.
ANOTHER MID LEVEL SHORT WAVE ON SUNDAY IS FORECAST TO BE
ACCOMPANIED BY A WEAK SURFACE COLD FRONT. MOISTURE IS EXPECTED TO
INCREASE A BIT AT THAT TIME AND WE HAVE INCLUDED A CHANCE FOR
MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. HOWEVER, ALL LOCATIONS
SHOULD NOT BE IMPACTED AND THE DURATION OF ANY PRECIPITATION WILL
LIKELY BE LIMITED.
RIDGING ALOFT AND WEAK SURFACE HIGH PRESSURE ARE EXPECTED TO
BRING FAIR WEATHER CONDITIONS FOR MONDAY. THE GUIDANCE IS NOW
TRENDING TOWARD ANOTHER MID LEVEL TROUGH OVER THE GREAT LAKES
EARLY IN THE NEW WEEK ALONG WITH THE POTENTIAL FOR SOME
PRECIPITATION HERE ON TUESDAY.
TEMPERATURES ARE EXPECTED TO BE A BIT BELOW NORMAL ON THURSDAY,
FRIDAY AND SATURDAY, AND NEAR NORMAL ON SUNDAY, MONDAY AND
TUESDAY.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
OVERNIGHT...MOSTLY MVFR. HOWEVER...PERIODS OF HEAVY RAIN ARE
EXPECTED OVERNIGHT WHICH CAN PRODUCE IFR OR LOWER CIGS/VSBYS AT
TIMES. SOME GUSTY E-SE WINDS OF 30-40 KT THIS EVENING S NJ.
WEDNESDAY...IMPROVING TO VFR BY MID TO LATE MORNING. LINGERING
MVFR CIGS AND SCATTERED SHOWERS DECREASE FROM FROM SOUTHWEST TO
NORTHEAST. WINDS BACK MORE TOWARDS THE WEST AROUND 10 TO 12 KNOTS.
OUTLOOK...
WEDNESDAY NIGHT...MAINLY VFR.
THURSDAY...MAINLY VFR WITH A CHANCE OF AFTERNOON SHOWERS.
THURSDAY NIGHT THROUGH SATURDAY NIGHT...MAINLY VFR.
SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
SCA FOR DELAWARE BAY CONTINUES UNTIL 06Z.
WE CONTINUE THE SCA ACROSS ALL OUR WATERS THROUGH THE EVENING AND
THEN JUST THE OCEAN FRONT FROM LATE TONIGHT THROUGH WEDNESDAY.
SOUTHEAST WINDS WILL CONTINUE TO GUST AROUND 25 KNOTS THIS
AFTERNOON AND EVENING BEFORE DIMINISHING, BUT NOT DROPPING OFF.
SEAS WILL CONTINUE TO CLIMB UPWARDS OF 6 TO 7 FEET LATE TONIGHT AS
A WEAK SURFACE LOW PRESSURE SYSTEM PASSES THROUGH THE DELMARVA
REGION. WINDS BACK FROM THE SOUTHEAST TOWARD THE SOUTHWEST AND
ULTIMATELY TO THE WEST BY THIS TIME TOMORROW AFTERNOON.
OUTLOOK...
WEDNESDAY NIGHT...A SMALL CRAFT ADVISORY IS IN EFFECT FOR OUR
OCEAN WATERS FROM LITTLE EGG INLET SOUTHWARD. ALSO, SMALL CRAFT
ADVISORY WIND GUSTS FROM THE NORTHWEST ARE POSSIBLE ON DELAWARE
BAY AND AN ADVISORY MAY BE ISSUED THERE AFTER THE CURRENT ADVISORY
EXPIRES.
THURSDAY THROUGH SUNDAY...NO MARINE HEADLINES ARE ANTICIPATED.
&&
.HYDROLOGY...
EXCESSIVE RAIN POTENTIAL FOR PORTIONS OF NJ THROUGH 10Z. COSPA THE
GUIDE. YDYS 00Z/12 NSSL WRF NAILED CHES BAY AREA WITH 7
INCHES...BEST SHORT TERM MODEL.
PLS SEE LSRS.
&&
.TIDES/COASTAL FLOODING...
FALLING PRESSURES AND CONTINUING SOUTHEAST SURFACE FLOW SHOULD
MAINTAIN THE POTENTIAL FOR AT LEAST SOME MINOR TIDAL FLOODING
AROUND THE TIME OF HIGH TIDE THIS EVENING OR OVERNIGHT. THE
SUSTAINED SOUTHEAST FLOW CAN ESPECIALLY AFFECT THE UPPER DELAWARE
BAY AND LOWER TIDAL DELAWARE RIVER. RUNOFF FROM HEAVY RAIN MAY
ALSO CONTRIBUTE TO FLOODING IN SOME AREAS. THE ETSS AND ESTOF
GUIDANCE ARE BOTH INDICATING HIGH TIDE LEVELS A FEW TENTHS OF A
FOOT ABOVE OUR MINOR TIDAL FLOOD THRESHOLDS. AS A RESULT WE HAVE
DECIDED TO ISSUE A COASTAL FLOOD ADVISORY FOR OUR ATLANTIC COASTAL
COUNTIES AND FOR COUNTIES FARTHER INLAND ALONG THE DELAWARE BAY
AND RIVER. THE ADVISORY IS BROKEN INTO TWO SEGMENTS BECAUSE OF THE
TIMING DIFFERENCE IN HIGH TIDES FROM THE OCEAN VERSUS FARTHER
INLAND.
&&
.RIP CURRENTS...
DESPITE A DECREASED WAVE PERIOD TODAY, AN EAST TO SOUTHEAST WIND
WILL INCREASE TO 15-25 MPH AND SEAS IN THE SURF ZONE WILL BE 3-5
FEET. AS A RESULT, THERE IS A MODERATE RISK OF DANGEROUS RIP
CURRENTS THROUGH TONIGHT FOR BOTH THE NEW JERSEY AND DELAWARE
BEACHES.
FOR WEDNESDAY...WINDS WILL SHIFT AROUND TO THE WEST AND OFFSHORE
AND SEAS WILL SUBSIDE. THE RISK FOR RIP CURRENTS COULD BE MODERATE
IN THE MORNING BUT SHOULD DECREASE DURING THE AFTERNOON. FOR NOW
WE HAVE ISSUED A LOW RISK FOR TOMORROW BUT THIS WILL BE RE-
EVALUATED LATE TONIGHT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR PAZ070-071.
NJ...COASTAL FLOOD ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR NJZ013-014-
020-022>027.
COASTAL FLOOD ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR NJZ016>018-
021.
DE...COASTAL FLOOD ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR DEZ003-004.
COASTAL FLOOD ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR DEZ001-002.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ452>455.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT WEDNESDAY FOR ANZ450-451.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ430-431.
&&
SYNOPSIS...IOVINO
NEAR TERM...AMC/DRAG 1106
SHORT TERM...HEAVENER
LONG TERM...IOVINO
AVIATION...AMC/DRAG/IOVINO/HEAVENER 1106
MARINE...AMC/IOVINO/HEAVENER
HYDROLOGY...1106
TIDES/COASTAL FLOODING...
RIP CURRENTS...Hazardous weather outlook, Aug 12, 3:04 PM EST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT TUE AUG 12 2014
NJZ001-007>010-012-015-019-PAZ054-055-060>062-103>106-132015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
404 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ013-020-022-023-027-132015-
WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ018-PAZ071-132015-
CAMDEN-PHILADELPHIA-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-002-NJZ016-017-021-PAZ070-132015-
NEW CASTLE-KENT-SALEM-GLOUCESTER-CUMBERLAND-DELAWARE-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ008-012-015-019-020-PAZ101-102-132015-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-WESTERN CHESTER-
EASTERN CHESTER-
404 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ003-132015-
INLAND SUSSEX-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-132015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
THERE IS A MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-132015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
404 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>455-132015-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
404 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 12, 8:35 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN ELKTON 39.60N 75.82W
08/12/2014 M2.68 INCH CECIL MD TRAINED SPOTTER
&&
EVENT NUMBER PHI1400630
JRKLocal storm report, Aug 12, 8:37 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
937 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN CENTREVILLE LANDING 39.05N 76.07W
08/12/2014 M6.06 INCH QUEEN ANNE'S MD MESONET
&&
EVENT NUMBER PHI1400631
JRKLocal storm report, Aug 12, 8:38 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
938 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN STEVENSVILLE 38.98N 76.31W
08/12/2014 M3.57 INCH QUEEN ANNE'S MD MESONET
&&
EVENT NUMBER PHI1400632
JRKLocal storm report, Aug 12, 8:52 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
952 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD MILLVILLE 39.39N 75.05W
08/12/2014 CUMBERLAND NJ 911 CALL CENTER
NUMEROUS CARS STRANDED ALONG RT 47 IN MILLVILLE AND
VINELAND
&&
EVENT NUMBER PHI1400633
JRKLocal storm report, Aug 12, 9:08 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1008 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HEAVY RAIN MILLVILLE AIRPORT 39.37N 75.07W
08/12/2014 M5.22 INCH CUMBERLAND NJ ASOS
&&
EVENT NUMBER PHI1400634
JRKLocal storm report, Aug 12, 9:42 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1042 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM HEAVY RAIN MILLVILLE AIRPORT 39.37N 75.07W
08/12/2014 M6.57 INCH CUMBERLAND NJ ASOS
&&
CORRECTED EVENT TIME...EVENT
EVENT NUMBER PHI1400634
JRKThunderstorm Wind, Cumberland
- When
- August 12, 10:08 PM EST
- Where
- Cumberland County, 1.6 mi E of Millville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.400, -75.000
A severe thunderstorm knocked down a few trees and wires in Millville. About 1,000 homes and businesses lost power in Cumberland County.
Thunderstorm Wind, Ocean
- When
- August 13, 12:30 AM EST
- Where
- Ocean County, 0.95 mi NNE of Seaside Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 39.943, -74.075
A severe thunderstorm knocked down the framing of a house under construction on West Central Avenue in Seaside Heights.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Oregon, August 12, 20141 death · 1 injured · 1 event
- Flash Flooding and Flooding in Maryland, August 12 to 13, 2014$4.8 million · 31 events
- Flash Flooding and Flood in North Carolina, August 12 to 13, 2014$2.5 million · 50 kt wind · 10 events
- Flash Flooding and Flood in Arizona, August 12 to 13, 2014$2.3 million · 7 events
- Flash Flooding and Damaging Wind in California, August 12 to 13, 20141 injured · $1.0 million · 65 kt wind · 7 events
- Debris Flows and Dust Storm in Washington, August 12, 2014$449,000 · 52 kt wind · 12 events
- Flash Flooding in New Jersey, August 12 to 13, 20141 injured · $350,000 · 9 events
- Flash Flooding in Maryland, August 12 to 13, 2014$500,000 · 6 events
- Flood and Damaging Winds in Pennsylvania, August 12, 2014$110,000 · 50 kt wind · 22 events
- Flash Flooding in New York, August 12, 2014$125,000 · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 12, 2014$23,000 · 52 kt wind · 6 events
- Damaging Winds in Arizona, August 12, 2014$20,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540672, 540671.